Aa
A
A
Close
Avatar_universal
morning after pill and spotting
On Sunday, July 18, I had sex with my boyfriend. At the very beginning, we didn't use a condom, but then for the rest of it we did. An hour later (at the most) I took the morning after pill (single dose).

At the moment, I was off monthly BC, and am planning on going back on it regularly after this period.

I had it last month around June 25, so it should be coming soon, except that I keep reading that the MAP delays your period by a few days. I also started spotting yesterday and today, which is apparently also quite normal.

I read that the sooner you take the MAP pill, effectiveness is between 95-98%. However, this is the first time I let this happen without already being on regular BC, and though I'm technically not late yet or anything, I'm worried.

Has anyone had a similar experience? Any reassurance?? I'd greatly appreciate any input. Thank you :)
Cancel
6 Answers
Page 1 of 1
Avatar_universal
Hi there,

Don't worry I am sure everything would be ok. Ummm, I took the morning after pill  on Friday so I am still waiting. The pharmacist however told me that the cycle may be a little off. If you want to make sure though. Take a pregnancy test. Thats the best bet.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
technically my period was set to start between today and tomorrow. This morning I had another spotting, now feeling kinda bloated. Waiting is hard...

Other than the spotting and a slight dizziness the day after, I haven't had any of the other side effects (like nausea, cramping, etc).

Nonetheless, I just want the wait to be over with...
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Conclusion:

last night I had really intense cramping. At about midnight I got up and went to the bathroom and finally started bleeding. Since then it has been a REALLY heavy day 1 and quite painful too, but other than that, it was only one day late.

So everything is fine :)

giant sigh of relief
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I am so happy to hear that. Now your mind is at ease. I am freaking out. Lol.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
When is your period due? From what I read, it is still normal if it takes up to a week after it's due. Just keep an eye on it.

On a side note, a different side effect that I got from the hormone change and the stress was a yeast infection (which is also apparently really common). Taking treatment for it and both the period and the infection are going away, but if anything, I definitely learned my lesson and hope this helps others too!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I am having the exact same experience that you had after taking the morning after pill.  Did it take a while for your yeast infection to clear up?  I have been taking medication for two weeks and I still have symptoms of yeast.  I took oral diflucan first and now I am using a suppository medication.  Also, Did you have any long term side effects?  since I see this has been a few years back?  thank you
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
morning after pill and spotting
Submit Answer
A
A
Recent Activity
12940884_tn?1454283997
Blank
Belle313, and KTowne commented on KTowne's status
1 hr ago
1580318_tn?1452015597
Blank
gloryrose, Belle313, and Shannon79 commented on Belle313's status
2 hrs ago
2020005_tn?1417986816
Blank
KTowne My sister miscarried, she's... Comment
5 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
136956_tn?1425609872
Blank
Mississauga, ON
Avatar_universal
Blank
4851940_tn?1385441629
Blank
United Kingdom
Avatar_universal
Blank
Tucson, AZ
973741_tn?1342346373
Blank
134578_tn?1446090952
Blank
Women's Health Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
136956_tn?1425609872
Blank
Mississauga, ON
Avatar_universal
Blank
4851940_tn?1385441629
Blank
United Kingdom
Avatar_universal
Blank
Tucson, AZ
973741_tn?1342346373
Blank
134578_tn?1446090952
Blank